MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BURR 5.5 ABRADER 180 LG HIGH VIS DSPL.; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BURR 5.5 ABRADER 180 LG HIGH VIS DSPL.; SAW, POWERED, AND ACCESSORIES
Model Number 72203127
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Subject event information was received via fda report number mw5076852.
 
Event or Problem Description
It was reported that surgeon was using burr to debride bone in hip when he noted a small fleck of blue plastic fell off the burr.The fleck was removed via suction and not other debris was noted.The burr functioned as expected with no further incident.No significant procedural delay or patient injuries were reported.
 
Additional Manufacturer Narrative
Examination was not possible, as the device has not been returned.The investigation could not draw any conclusions about the reported event without the return of the device.

Brand Name
BURR 5.5 ABRADER 180 LG HIGH VIS DSPL.
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7556646
Report Number1219602-2018-00681
Device Sequence Number18886518
Product Code HAB
UDI-Device Identifier03596010655899
UDI-Public(01)03596010655899(17)200815(10)50714900
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/15/2020
Device Model Number72203127
Device Catalogue Number72203127
Device Lot Number50714900
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer06/19/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight74